Is it ok to take metrogyl and iblex for no bowel movement after ruptured appendix surgery?
User rating for this question
Just had surgery for ruptured appendix no stools for 3days arthroscopic surgery was preformed things started moving no problem been home 2 days now doctor proscribed METROGYL 400mg three times a day also IBLEX 500 mg 4 times daily. Now I am having diahorreah type symptoms approx 7 times today I am 54 yrs old 173cm and was 83kg in weight male in reasonable good health. I have taken IBLEX before no problems
Posted Wed, 15 Jan 2014 in Medicines and Side Effects
Answered by Dr. Anshul Varshney 33 minutes later
Brief Answer: Might be antibiotic associated diarrhoea Detailed Answer: Dear Friend Welcome to XXXXXXX You are taking antibiotics to prevent and treat appendicular infection and development of abscess. And you developed diarrhoea. I keep following possibilities in your case : 1. Antibiotic associated diarrhoea 2. Pseudomembranous colitis 3. C . difficile infection These antibiotics themselves cause antibiotic associated diarrhea. This occurs because antibiotic also kills the normal flora of our intestine which is a helpful flora. An other possibility is of pseudomembranous colitis , if you have been on these antibiotics for long. I recommend addition of pro biotics like lactovit / Vizylac / sporolac. If your diarrhea doesn't resolve , you may require testing for C.difficle infection. I keep possibility of C.difficle infection and pseudomembranous colitis lower in the list. Currently I advise addition of pro biotic. I hope I am able to solve your query , if you have any further query , you may ask me.